Posted 05 February 2007 - 02:43 PM
I'm new to the board. I'm a 27 year old female seeking help and advise. I've been dealing with acne since the age of 14/15. I've never had severe acne, used to get a few on forehead, some on cheeks and nose but the majority of my was on my chin. Now at age 27, I have no acne anywhere except for my chin. My chin acne has been a constant battle. I'm ashamed and depressed. I feel so ugly. My chin is just horrific. I recently saw a new derm and he gave me Klaron and Doryx 100mg 2x. He seems to think that I have an infection in my body and need to rid myself of the nasty bacteria. I've used all the creams and an antibiotic before and all it did was leave my chin and parts of my face red and extremely sensitive.
My current regimin is:
Morning - wash face with Neutrogena, then tone with nivea moisturizing toner and then put the Klaron lotion. take 1 pill
Evening - wash with Skinceutical 2% salycylic acid, tone, then Klaron and pill.
Almost every week, once a week I go see my facialist and she does that oxygen treatment on me.
I eat very healthy, hardly any dairy or bread thats not whole grain. Lots of fruits and veggies. I exercise at least 4 times a week. I've tried taking fish oil supplements but that just did a number on my stomach so I stopped. I drank some nasty healthy skin tonic I got from a health food store but saw no results.
Part of me thinks this is hormonal, my periods are somewhat irregular and as embarassed as I am to say, I have to pluck my facial hair every morning. I was never on BC and don't plan on going that route since husband and I plan on a family soon.
My stomach has been fine with the Doryx but my chin is mess, I guess its the IB? The Klaron is good too since it doesnt burn and doesn't leave me extremely dry.
What am I doing wrong or what am I not doing? I can't take this anymore. I just want some sort of explanation as to why it's only on my chin and no where else.
Can someone please give me some advise? Experiences with Doryx? Anything! I'm so deperate!
Thanks for listening and sorry it's so long!
Posted 05 February 2007 - 04:30 PM
I don't have any experience with what you are currently taking for your acne, however, i do have the SAME type of acne as you do--100% on my chin, jawline, sometimes neck and NOWHERE else. I am 23 and I know what it's like to feel that shame and embarassment. I know they say that a lot of adult women have this kind of acne, but i've become obsessed with looking at others faces and no one seems to have it like mine! you probably feel the same.
In almost every case, acne that occurs only on the chin and jawline is completely hormonal. that is what my derm said, and he put me on Spironolactone, which supposedly treats hormonal acne in women very well. i've been on 150mg for a little over a week and it's too early to tell if it will help, but i will keep you posted.
Definitely keep up with the diet and exercise. Supplements which i have found helpful: essential fatty acids, primrose oil, saw palmetto, zinc, and B5.
Do you know about Spironolactone? Let's keep talking and support each other!
Posted 05 February 2007 - 06:52 PM
As far as what you're on...I have tried Doryx (actually, the generic version: doxycycline). I responded really well to it. It dramatically decreased my acne within a couple months. Although, it did make me feel really nauseas, and after about a year it stopped working (I guess I became immune to it). After that, I switched to a different antibiotic (minocycline), and again, my acne decreased, but only for about 1-2 years. Sooo, now I'm just taking Spiro, birth contol pills, clindamycin lotion (topical antibiotic) during the day, and using Retin-a cream at night.
That brings up another question...are you on birth control pills? They will take a couple months to get used to, but some people respond really well to them. Plus, it will make your periods very regular. There's so many different ones to choose from. I tried a ton of different ones before I found one I liked (Apri- generic Desogen).
It sounds like you're a very healthy person. I'm not one to push the healthy diet thing (although a lot of people on these boards strongly believe that diet and acne are correlated), but have you tried a non-dairy and low-glycemic diet? Some people respond well to the non-dairy thing (there's added hormones in a lot of products, unless they're organic). Just another thought!
If you truly feel that your acne is hormonal, I definitely recommend seeing an endocrinologist (hormone specialist) and having bloodwork done to check your hormone levels.
Well, please keep up posted! Good luck
Posted 05 February 2007 - 07:26 PM
Posted 06 February 2007 - 12:13 AM
HOWEVER you did mention that your husband and you are planning a family soon... if that is the case than under no circumstances can you go on spironolactone because if you get pregnant with a baby boy, the androgen blockers will feminize the fetus causing birth defects. if you feel like you can wait to try conceiving, then go ahead and do spironolactone. then you can stop when youre clear and after a couple weeks to get it out of your system, you can conceive with no worries at all. don't let this stop you from trying it... spironolactone only has this effect on fetuses while youre taking it, it has zero effect once you've stopped.
Posted 06 February 2007 - 08:08 AM
And by the haylie, no, I do not rest my hands on my chin or touch my face at all. I think i know better. If that was my problem I wouldn't be posting on here looking for advice!
I've never been on BC and don't plan to since my husband and I want to start a family sometime in the summer. I never heard of Spiro. I will definitely research it. I guess the main thing for me to do is the get some blood work done to see if anything is irregular.
Thanks again for the replies!
Posted 08 February 2007 - 09:33 AM
Posted 09 February 2007 - 01:43 AM
Which bc pill are you trying? I tried a bunch of different ones before I finally found one that improved my acne.
Posted 21 March 2007 - 06:41 AM
For those of you who know about Spiro, is it as difficult to get as Accutane is considering the birth defects? Can only Derms prescribe it or can I just ask a GP. And does it have a negative effect on sex drive?
Posted 21 March 2007 - 11:38 AM